Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 144, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at Oct 18, 2007, 3:23 PM CDT for Oneida County, Vilas County, Wisconsin. It was in force for 41 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 18, 2007, 3:23 PM CDT (20:23 UTC)
- Expired
- Oct 18, 2007, 4:04 PM CDT
- In force
- 41 min
- Issued by
- NWS Green Bay, WI
- Area
- Storm-based polygon
Counties Oneida County, WI, Vilas County, WI
The radar
The Marquette radar (KMQT), 183 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 18, 3:31 PM CDT | HAIL 0.5 | Minocqua, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 18, 2:31 PM CDT | Tornado Watch | SPC | 4 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.4 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 445 m²/s²
- 0-3 km storm-relative helicity
- 558 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KGRB 182023
SVRGRB
WIC085-125-182115-
/O.NEW.KGRB.SV.W.0144.071018T2023Z-071018T2115Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
323 PM CDT THU OCT 18 2007
THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
ONEIDA COUNTY IN NORTH CENTRAL WISCONSIN...
VILAS COUNTY IN NORTH CENTRAL WISCONSIN...
* UNTIL 415 PM CDT
* AT 319 PM CDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS. THIS
STORM WAS LOCATED 9 MILES WEST OF WOODBORO....OR ABOUT 16 MILES
WEST OF RHINELANDER....AND MOVING NORTH AT 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HARSHAW BY 330 PM...
GOODNOW BY 335 PM...
HAZELHURST BY 350 PM...
LAKE TOMAHAWK BY 355 PM...
MINOCQUA BY 400 PM...
WOODRUFF AND ARBOR VITAE BY 405 PM...
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4599 8993 4630 8994 4631 8992 4617 8918
4555 8931 4556 9005 4598 9006
TIME...MOT...LOC 2023Z 188DEG 25KT 4562 8973
$$
BRUSKY3 follow-up statements
000
WWUS53 KGRB 182043
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
342 PM CDT THU OCT 18 2007
WIC085-125-182115-
/O.CON.KGRB.SV.W.0144.000000T0000Z-071018T2115Z/
ONEIDA-VILAS-
342 PM CDT THU OCT 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR VILAS AND NORTHERN ONEIDA COUNTIES...
AT 338 PM...DOPPLER RADAR CONTINUED TO INDICATE SEVERE THUNDERSTORMS
CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS. THE
STORMS WERE LOCATED NEAR HAZELHURST....OR ABOUT 16 MILES NORTHWEST
OF RHINELANDER....AND MOVING NORTH AT 40 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
HAZELHURST AND LAKE TOMAHAWK BY 350 PM...
MINOCQUA BY 400 PM...
WOODRUFF AND ARBOR VITAE BY 405 PM...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4598 9006 4599 8993 4630 8994 4631 8992
4617 8918 4570 8928 4571 9001 4586 9003
4586 9005
TIME...MOT...LOC 2042Z 188DEG 25KT 4575 8970
$$
BRUSKY000
WWUS53 KGRB 182055
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
355 PM CDT THU OCT 18 2007
WIC085-182105-
/O.CAN.KGRB.SV.W.0144.000000T0000Z-071018T2115Z/
ONEIDA-
355 PM CDT THU OCT 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN ONEIDA COUNTY IS
CANCELLED...
LAT...LON 4598 9006 4599 8993 4630 8994 4631 8992
4617 8918 4605 8920 4605 8921 4599 8921
4598 8923 4590 8925 4590 9001
TIME...MOT...LOC 2055Z 188DEG 25KT 4584 8968
$$
WIC125-182115-
/O.CON.KGRB.SV.W.0144.000000T0000Z-071018T2115Z/
VILAS-
355 PM CDT THU OCT 18 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM CDT
FOR VILAS COUNTY...
AT 352 PM...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH HAIL
UP TO 1 INCH IN DIAMETER...AND DAMAGING WINDS. THIS STORM WAS
LOCATED 7 MILES SOUTH OF ARBOR VITAE....OR ABOUT 19 MILES NORTHWEST
OF RHINELANDER...MOVING NORTH AT 35 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ARBOR VITAE BY 405 PM...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
TORNADOES CAN DEVELOP QUICKLY WITH LITTLE OR NO WARNING. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 4598 9006 4599 8993 4630 8994 4631 8992
4617 8918 4605 8920 4605 8921 4599 8921
4598 8923 4590 8925 4590 9001
TIME...MOT...LOC 2055Z 188DEG 25KT 4584 8968
$$
BRUSKY000
WWUS53 KGRB 182104
SVSGRB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
403 PM CDT THU OCT 18 2007
WIC125-182113-
/O.CAN.KGRB.SV.W.0144.000000T0000Z-071018T2115Z/
VILAS-
403 PM CDT THU OCT 18 2007
...THE SEVERE THUNDERSTORM WARNING FOR VILAS COUNTY IS CANCELLED...
THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED.
GUSTY WINDS TO 40 MPH AND SMALL HAIL UP TO 1/2 INCH ARE STILL
POSSIBLE WITH THESE THUNDERSTORMS AS THEY MOVE ACROSS THE COUNTY.
LAT...LON 4598 9006 4599 8993 4630 8994 4631 8992
4617 8918 4605 8920 4605 8921 4599 8921
4598 8923 4590 8925 4590 9001
TIME...MOT...LOC 2103Z 188DEG 25KT 4590 8967
$$
BRUSKYWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 18, 4:04 AM CDT, 11 hours 19 minutes earlier.
Area forecast discussion, Oct 18, 4:04 AM CDT, 11 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 404 AM CDT THU OCT 18 2007 .SHORT TERM...TODAY THROUGH FRIDAY. THE PROSPECT OF SEVERE STORMS IS THE MOST IMPORTANT ELEMENT IN THIS PART OF THE FORECAST. MODELS PRETTY CONSISTANT NOW IN BRING STRENGTHENING SYSTEM FROM EASTERN NEBRASKA TO WESTERN LAKE SUPERIOR. WHILE SEVERAL VORT CENTERS WILL ROTATE AROUND THE UPPER LOW TODAY AND BRING SHOWERS AND THUNDERSTORMS...THINK THAT DRY SLOT SEEN ON WATER VAPOR SATELLITE PICTURES OVER ILLINOIS WILL MOVE NORTH ACROSS EAST CENTRAL WISCONSIN THIS AFTERNOON AND PROBABLY MAKE IT MORE SCATTERED THUNDERSTORMS RATHER THAN A STEADY RAIN. THERE COULD EVEN BE A FEW SUNNY INTERVALS...THOUGH THEY WOULD BE BRIEF. 00Z MODELS AND SPC PUSH THE GREATEST SEVERE THREAT A BIT TO THE SOUTH OF WHERE IT WAS YESTERDAY...BUT THINK THERE IS A DECENT CHANCE OF GETTING SEVERE STORMS THIS AFTERNOON AND EARLY EVENING ESPECIALLY SOUTH OF THE FOX VALLEY. WET BULB ZERO HEIGHTS REALLY FALL DURING THE LATE AFTERNOON SO HAIL IS PROBABLE WITH THE STORMS... AND MID LEVEL WINDS ARE SO STRONG THAT EVEN VIGOROUS SHOWERS COULD MIX DOWN SEVERE CRITERIA WINDS TO THE SURFACE LATE IN THE DAY. TORNADO PARAMETERS NOT AS IMPRESSIVE AS YESTERDAYS MODEL RUNS...BUT LCL HEIGHTS ARE QUITE LOW AND THERE IS SIGNIFICANT HELICITY. SO WHILE MAIN THREAT IS TO THE SOUTH...A TORNADO IS NOT OUT OF THE QUESTION. COLD FRONT MOVES THROUGH TONIGHT AND DEEP MOISTURE DEPARTS SO SHOWERS WILL BECOME MORE SCATTERED. COLD AIR LAGS THE FRONT SO EXPECT LITTLE COOLING UNTIL AFTER THIS PERIOD. .LONG TERM...FRIDAY THROUGH NEXT WEDNESDAY...MAIN CONCERNS ARE REMNANTS OF EXITING LOW ON FRI AND FRI NIGHT AND THEN NEXT SFC TROUGH ON SUNDAY NIGHT AND MONDAY. EXTENDED PERIOD BEGINS WITH VERTICALLY STACKED LOW PRESSURE SYSTEM OVER SW LK SUPERIOR. THIS SYSTEM WILL MOVE NE...AS 130KT UPPER JET PUSHES ONSHORE OVER THE WRN US AND BUILDS RIDGE OVER THE NRN PLAINS. MODEL CONTINUES TO PROJECT SHORTWAVES AND MOISTURE ROTATING AROUND THE LOW ON FRIDAY AND FRIDAY NIGHT. SO CONTINUED EXISTING LIKELY POPS FOR FRIDAY AND CHANCE POPS FRIDAY EVENING...WITH A DIMINISHING TREND FROM SW TO NE AS THE LOW MOVES AWAY DURING THE OVERNIGHT HOURS. BUMPED WINDS UP DURING THE DAY ON FRIDAY AND CONTINUED IT INTO SATURDAY MORNING...AS STRONG H925 AND H850 WINDS...35-40KTS AND 40-50KTS RESPECTIVELY...ROTATE AROUND THE LOW AND ACROSS NE WI. IF EXISTING FORECAST HOLDS TRUE...WILL LIKELY NEED A GALE WARNING FOR THE MARINE AREAS AND WILL NEED TO KEEP AN EYE ON WINDS NEAR ADVISORY CRITERIA NEAR DOOR COUNTY AS WINDS FUNNEL UP AND ACROSS THE BAY. RIDGE BUILDING OVER THE NRN PLAINS WILL BRING DRY AND WARM WEATHER TO THE REGION FOR THE WEEKEND. STRONG H850 WAA EXPECTED DURING THE AFTN ON SAT...WHICH SHOULD PUSH TEMPS BACK INTO THE MIDDLE 60S ON SATURDAY AND EVEN WARMER ON SUNDAY...WITH EXPECTED HIGHS APPROACHING 70 OVER CENTRAL WI. DO HAVE SOME CONCERN ON HOW HIGH TEMPS WILL GET...AS CLOUDS BEGIN TO OVERSPREAD THE CWA FROM NW TO SE DURING SUN AFTN. THE OVERSPREADING CLOUDS ARE DUE TO THE NEXT APPROACHING TROUGH OUT OF THE WRN US. THIS WILL BRING A SW-NE ORIENTATED SFC TROUGH ACROSS WI SUNDAY NIGHT AND MONDAY. THE POSITION OF THE SFC TROUGH AT 12Z ON SUN...FROM WRN KS TO NE MN...LOOKS TO BE PRETTY CONSISTENT BETWEEN THE 00Z NAM/GFS/ECMWF AND 21Z SREF. GFS AND ECMWF BEGIN TO DIVERGE AFTER THIS TIME...WITH THE GFS PULLING THE TROUGH E ACROSS THE ERN US...WHILE THE ECMWF CUTS THE TROUGH OFF AND KEEPS THE UPPER LOW OVER WRN TX. EVEN WITH THE DIFFERENCES...EXISTING FORECAST LOOKS TO BE IN GOOD SHAPE FOR PCPN ON SUNDAY NIGHT THROUGH MONDAY NIGHT. BOTH ECMWF/GFS TRANSITION THE WRN GREAT LKS REGION INTO NW FLOW FOR THE MIDDLE OF THE WEEK...WHICH SHOULD BRING TEMPS BACK TO NORMAL VALUES. && .AVIATION...MVFR/IFR CIGS SHOULD IMPROVE LATER TODAY...BUT THUNDERSTORMS AND STRONG WINDS WILL REMAIN A HAZARD. && .MARINE...GALE WARNING IN EFFECT THROUGH 00Z THIS EVENING. && .GRB WATCHES/WARNINGS/ADVISORIES...GALE WARNING IN EFFECT FOR LAKE MICHIGAN NEARSHORE WATERS AND NORTHERN 2/3RDS OF THE BAY THROUGH 00Z TONIGHT. && RDM/SRF
Hazardous weather outlook, Oct 18, 12:02 PM CDT, 3 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1202 PM CDT THU OCT 18 2007 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-191115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE- MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE- WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET- MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO- 1202 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS ACROSS ALL OF NORTHEAST WISCONSIN THIS AFTERNOON AND EVENING. STRONG WINDS IN THE MIDDLE AND UPPER LEVELS OF THE ATMOSPHERE...COMBINED WITH AN INTENSE LOW PRESSURE SYSTEM AND AN APPROACHING WARM FRONT...WILL PRODUCE CONDITIONS SUITABLE FOR FAST MOVING SEVERE THUNDERSTORMS. WIND GUSTS OVER 50 MPH...LARGE HAIL AND ISOLATED TORNADOES ARE POSSIBLE WITH THE STRONGEST STORMS. THE GREATEST THREAT FOR SEVERE WEATHER IS GENERALLY SOUTHEAST OF A LINE FROM OCONTO TO WAUTOMA. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. LMZ521-522-541>543-191115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 1202 PM CDT THU OCT 18 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WATERS OF CENTRAL AND SOUTHERN GREEN BAY...AND LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO SHEBOYGAN. .DAY ONE...TONIGHT A GALE WARNING IS IN EFFECT FOR THE NEAR SHORE WATERS OF LAKE MICHIGAN AND THE BAY THROUGH THIS EVENING DUE TO STRONG SOUTH TO SOUTHEAST WINDS AHEAD OF A STRONG LOW PRESSURE SYSTEM. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY GUSTY SOUTHWEST WINDS MAY RESULT IN THE ISSUANCE OF SMALL CRAFT ADVISORIES OR GALE WARNINGS FRIDAY THROUGH FRIDAY EVENING.
In the hours before
Local storm report, Oct 18, 3:08 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
308 PM CDT THU OCT 18 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0304 PM HAIL ELCHO 45.43N 89.18W
10/18/2007 E0.75 INCH LANGLADE WI TRAINED SPOTTER
&&The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 3:08 PM CDT | Severe Thunderstorm Warning | GRB | Forest, Oneida | 29 min |
| Oct 18, 3:22 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Winnebago | 38 min |
| Oct 18, 3:58 PM CDT | Severe Thunderstorm Warning | GRB | Brown, Calumet, Manitowoc | 47 min |
| Oct 18, 4:03 PM CDT | Special Marine Warning | GRB | 57 min | |
| Oct 18, 4:15 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 45 min |
| Oct 18, 4:48 PM CDT | Severe Thunderstorm Warning | GRB | Calumet | 27 min |
| Oct 18, 4:49 PM CDT | Severe Thunderstorm Warning | GRB | Kewaunee | 41 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.